You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
MAXIMUM SMOOTHED LIKELIHOOD ESTIMATION
E. L. Ionides
Vol. 15, No. 4 (October 2005), pp. 1003-1014
Published by: Institute of Statistical Science, Academia Sinica
Stable URL: http://www.jstor.org/stable/24307347
Page Count: 12
You can always find the topics here!Topics: Maximum likelihood estimation, Estimators, Approximation, Estimation methods, Statistical estimation, Statistics, Maximum likelihood estimators, Data smoothing, Least squares, Loess
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Looking myopically at the larger features of the likelihood function, absent some fine detail, can theoretically improve maximum likelihood estimation. Such estimators are, in fact, used routinely, since numerical techniques for maximizing a computationally expensive likelihood function or for maximizing a Monte Carlo approximation to a likelihood function may be unable to investigate small scale behavior of the likelihood. A class of maximum smoothed likelihood estimators is introduced and shown to be asymptotically efficient for models possessing local asymptotic normality. This theoretical result corresponds to good finite sample properties in two examples, with a likelihood that is smooth but multimodal, and a likelihood that is not smooth.
Statistica Sinica © 2005 Institute of Statistical Science, Academia Sinica